MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-250-14
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex shield device and the marksman catheter were returned for analysis inside an open pipeline flex shield inner pouch, inside a sealed biohazard bag, and a shipping box.Damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, with no signs of damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was found to be stretched.The pusher wire was found detached at the proximal weld.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the pipeline flex shield braid ends was not open and damaged, while the other end was open and frayed.The braid¿s middle part was fully open with no damage.No other anomalies were found.Testing/analysis: the detached pusher wire was sent out for sem photos.Conclusion: based on the reported information and device analysis, the customer¿s ¿resistance /stuck during delivery¿ report was confirmed, as the pipeline flex shield device was found to be damaged.The damage seen on the braid (fraying), hypotube (stretched), and pusher wire (detached at the proximal weld) suggests that high force was applied.The damage likely occurred when the customer attempted to advance the pipeline flex shield device through the marksman catheter against resistance.Possible causes of resistance could include an incompatible/damaged catheter, vessel tortuosity, a lack of continuous flush with heparinized saline during the delivery process, or the user pulling back on/torquing the wire while advancing the pipeline flex shield device in the catheter.In this event, the marksman catheter was compatible with the pipeline flex shield device as it has a labeled inner diameter (id) of 0.027 inches, the vessel tortuosity was moderate, and the catheter was flushed continuously with heparinized saline, ruling out an incompatible catheter, vessel tortuosity, and a lack of continuous flush with heparinized saline during the delivery process as potential causes.Therefore, a damaged catheter or the user pulling back on/torquing the wire while advancing the pipeline flex shield device in the catheter could have contributed to the resistance failure.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex shield stent that had resistance during delivery in the marksman microcatheter.The patient was undergoing a procedure for flow diverter treatment of a right middle cerebral artery (mca) unruptured amorphous aneurysm.The aneurysm max diameter was 3.8mm and the neck diameter was 1.7mm vessel tortuosity was moderate.It was reported that the devices were prepared and catheter flushed continuously with heparinized saline as indicated in the instructions for use (ifu).During delivery the pipeline experienced resistance and became stuck; it could not advance through the middle segment of the catheter.The system was removed.The proximal end of the pipeline pushwire was kinked.It was unknown if the catheter was damaged but in case there was internal damage that wasn't visible both devices were replaced to complete the procedure successfully.Post procedure angiography results were normal.There was no harm or injury to the patient associated with this event.Additional information was received.The cause of the resistance was not determined.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23417273
Report Number2029214-2025-02300
Device Sequence Number15699081
Product Code OUT
UDI-Device Identifier00763000283858
UDI-Public(01)00763000283858(17)280224(10)D021036
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-250-14
Device Catalogue NumberPED2-250-14
Device Lot NumberD021036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale